Reactions 1680, p267 - 2 Dec 2017
Extrapyramidal side effects: case report
A 48-year-old man developed extrapyramidal side effects
during treatment with olanzapine and risperidone.
The man had a history of bilateral otitis media and had
undergone bilateral myringoplasty at the age of 18 years. At
the age of 38 years, he presented with psychiatric symptoms,
for which he received risperidone. Following 9.5 years of this
treatment, his symptoms worsened for several times due to
the discontinuation of treatment. However, after commencing
individual treatment with olanzapine 20mg and risperidone
8mg for three weeks each [route not stated], the symptoms
persisted. He developed extrapyramidal side effects [duration
of treatment to reaction onset and outcome not stated].
The man’s antipsychotic therapy was switched to
trifluoperazine and he received trihexyphenidyl to manage
extrapyramidal side effects.
Author comment: ’’Despite individual treatment with
risperidone 8 mg and olanzapine 20 mg for 3weeks each, the
symptoms did not improve. However, within 2 weeks of
switching to trifluoperazine 30 mg and trihexyphenidyl 4–6
mg (to manage extrapyramidal side effects), his psychotic
symptoms improved completely’’.
Jain S, et al. Improvement of tinnitus with trifluoperazine in a patient with
psychosis and ear disease. Asian Journal of Psychiatry 30: 177-178, Dec 2017.
Available from: URL: http://doi.org/10.1016/j.ajp.2017.10.027 - India
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved